MAUDE Adverse Event Report: ARTHREX INC. IBALANCE TKA, FEMORAL SIZER, 0-7 DEG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX INC. IBALANCE TKA, FEMORAL SIZER, 0-7 DEG; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Catalog Number AR-623-63
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.Complaint confirmed.The evaluation revealed that the cap weld was broken, causing the rotation pointers to fall off.At this time, the cause of the event is undetermined.
 
Event or Problem Description
It was reported that during a right total knee arthroplasty procedure, the washer that holds the external rotation adjustment together came off and could not be located.An x-ray (a/p and lateral) was taken and the washer could not be seen.The case was completed and the outcome was not affected.Patient was male.Follow-up investigation: the ar-62-63 lot number is 37621632.The device part initially referred to as a washer has been confirmed to be subpart c13345-01 "cap" as referred to on the device assembly instructions diagram for ar-623-63.

Brand Name
IBALANCE TKA, FEMORAL SIZER, 0-7 DEG
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7467848
Report Number1220246-2018-00154
Device Sequence Number1274044
Product Code MDM
UDI-Device Identifier00888867256651
UDI-Public00888867256651
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-623-63
Device Lot Number37621632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2018
Initial Report FDA Received Date04/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;